MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy

BOSTON SCIENTIFIC CORPORATION VersaCross Access Solution; Catheter, Septostomy
Model Number VXSK0134
Medical Device Problem Codes Failure to Advance (2524); Mechanics Altered (2984)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information was not available at the facility.
 
Event or Problem Description
It was reported that pericardial effusion occurred.A pulse field ablation procedure was performed for the treatment of atrial fibrillation using a veracross access solution and farawave catheter.Prior to transseptal system insertion, a pericardial effusion was documented.The patient was noted to have a persistent left superior vena cava (svc), which made positioning and use of the versacross system and non-boston scientific transeptal needle challenging.Electrophysiologist (ep) noted a concern regarding the rf wire curve.During the procedure, the rf wire was advanced to perform transseptal crossing.Multiple attempts were required due to difficulty crossing the septum.A new versacross access solution kit was opened and used to successfully complete the transseptal puncture.Following completion of the transseptal puncture, an increase in pericardial effusion was observed approximately 60 minutes after access was obtained.Pericardiocentesis was performed, and approximately 600 ml of blood was drained using an effusion management kit.The patient was stabilized and the procedure was completed, including successful isolation of the pulmonary veins and posterior wall.The patient required hospitalization.The physician noted that the intracardiac echocardiography (ice) catheter positioned within the coronary sinus (cs) may have contributed to the observed issue.Additionally, while ablating within the left atrium, the farawave catheter 35mm was observed to have persistent spline inversion.Farawave catheter 35mm was replaced with a new farawave catheter 31mm to resolve the issue.
 
Event or Problem Description
It was reported that pericardial effusion occurred.A pulse field ablation procedure was performed for the treatment of atrial fibrillation using a veracross access solution and farawave catheter.Prior to transseptal system insertion, a pericardial effusion was documented.The patient was noted to have a persistent left superior vena cava (svc), which made positioning and use of the versacross system and non-boston scientific transeptal needle challenging.Electrophysiologist (ep) noted a concern regarding the rf wire curve.During the procedure, the rf wire was advanced to perform transseptal crossing.Multiple attempts were required due to difficulty crossing the septum.A new versacross access solution kit was opened and used to successfully complete the transseptal puncture.Following completion of the transseptal puncture, an increase in pericardial effusion was observed approximately 60 minutes after access was obtained.Pericardiocentesis was performed, and approximately 600 ml of blood was drained using an effusion management kit.The patient was stabilized and the procedure was completed, including successful isolation of the pulmonary veins and posterior wall.The patient required hospitalization.The physician noted that the intracardiac echocardiography (ice) catheter positioned within the coronary sinus (cs) may have contributed to the observed issue.Additionally, while ablating within the left atrium, the farawave catheter 35mm was observed to have persistent spline inversion.Farawave catheter 35mm was replaced with a new farawave catheter 31mm to resolve the issue.It was further reported that the initial transseptal puncture (tsp) attempt was performed using a non-boston scientific devices (sheath and needle).The physician subsequently switched to a versacross access solution kit, then reverted to a non-boston scientific device, and later returned to the versacross access solution kit.During the procedure, the original versacross kit was exchanged for a new versacross kit.The primary physician was unable to achieve transseptal access; however, a partner physician subsequently and successfully completed the transseptal puncture.Throughout the multiple tsp attempts, the patient vital signs were continuously monitored, and intracardiac echocardiography (ice) assessments were performed regularly to evaluate for pericardial effusion.No increase in effusion was observed during the unsuccessful tsp attempts.An increase in effusion was not detected until after successful transseptal access had been achieved.There was a struggling in the case and it was preferred to change the kit.No specific mention about the concern with the curve.No issue with the curve was never identified specifically.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific is unable to confirm cause of the reported clinical observation of e0619 pericardial effusion and a150204 failure to advance.The device has not been received for analysis; therefore, a technical analysis of the complaint device could not be completed.Device history record review: it was confirmed this device met specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review: a risk review performed for the versacross access solution device confirmed that the event of e0619 pericardial effusion and a150204 failure to advance are known events defined in the product risk management documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific has assigned an investigation conclusion code of cause not established, known inherent risk of device and supporting evidence that came to this conclusion.Boston scientifics investigation findings were unable to establish a clear conclusion about the cause of the reported event, but the adverse event is a known inherent risk of device.The device met all requirements prior to being approved for final distribution/sale and there was no evidence to suggest that the instructions for use (ifu) was not followed.

Brand Name
VersaCross Access Solution
Common Device Name
Catheter, Septostomy
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
multitenant #2, street #58 zon
cartago, 03 30106
CS   30106
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
+1(651)440-0979
MDR Report Key25756488
Report Number2124215-2026-36715
Device Sequence Number10449339
Product Code DXF
UDI-Device Identifier00685447019893
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXSK0134
Device Catalogue NumberVXSK0134
Device Lot Number0038599080
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2026
Supplement Date Received by Manufacturer07/06/2026
08/23/2026
Initial Report FDA Received Date07/08/2026
Supplement Report FDA Received Date07/31/2026
09/10/2026
Date Device Manufactured01/15/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown